| Model Number |
400SMTSFT0410 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra smart coils (smart coil), ruby coil, other coils, non-penumbra catheter and non-penumbra microcatheters.During the procedure, the physician placed a ruby coil and 17 other coils in the target vessel using the microcatheter.While attempting to advance a smart coil, the physician noticed the smart coil was stuck and would not advance from the starting position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.